MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515F702
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available, it will be reported in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Due to operations mishandling of the implants, the outer package (package had been wrapped too tight, and handled too many times - causing the inner package to break within the cardboard box).The nurse along with the surgeon deemed the implant unsterile and not usable for the case.I reported to operations and my office right away, but due to the sticker of the implant in question being reported on a bill sheet - the office informed me that a report must be submitted.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed through the photographs provided.Method & results: -device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows an opened inner sterile blister with one flange of the blister broken off.The broken section of the blister flange remains attached to the opened tyvek lid.-medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported event indicated the packaging was noted to be damaged upon opening.The reported device was not returned however photographs were provided for review.The photographs shows an opened sterile blister with one flange of the blister broken off.The broken section of the blister flange remains attached to the opened tyvek lid.Photographs of the pack carton or other packaging components were not provided or returned for evaluation, these would be required to further investigate this event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMP #7R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8203043
Report Number0002249697-2018-04157
Device Sequence Number1656725
Product Code MBH
UDI-Device Identifier07613327040739
UDI-Public07613327040739
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number5515F702
Device Lot NumberELFHL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;